Dilaudid Addiction Signs

Dilaudid Addiction Signs

Dilaudid is one of the strongest pain relievers around. The opiate can also be referred to as hydromorphone. As with any other opiate, Dilaudid has the potential to be habit forming. Patients can realize that the drug is not relieving their pain after sometime and, then, increase their dose. This increase will start the addiction process which is why you are advised to consult your doctor before making any adjustments to the dosage. Using the drug in any other way other than that is advised by your doctor could also lead to addiction.

Dilaudid Addiction Signs

As much as it is sad, patients have become totally addicted to the drug despite taking them for a valid reason. There are several signs that can be used to tell whether one has developed an addiction. They include the following:

  1. Nausea can be described as an extreme need to vomit. How long the effect of nausea lasts depends on how much Dilaudid is used and for how long. Dilaudid mostly affects the digestive system, hence the need to vomit.
  2. Insomnia makes it hard for one to sleep normally. Dilaudid can make one loose sleep at odd hours of the night or make them wake too early in the morning. One is, therefore, unable to work since they do not get enough rest. Symptoms of insomnia include the following:
    • Headaches
    • Fatigue
    • Trouble falling asleep
    • Waking up too early
    • Loss of concentration
    • Anxiety
    • Depression

  3. Vomiting is medically known as emesis. Stomach contents force their way out through the mouth. Vomiting can lead to further complications, such as dehydration, which can be fatal if not addressed. Apart from Dilaudid, vomiting can be caused by poisoning and brain tumors. Anti-emetics are drugs used to counter vomiting.
  4. Sweating is normal in all human beings. The importance of sweating is that it helps the body cool. Removal of wastes also takes place when one sweats. Excessive sweating is, however, not good for your body. It could be a sign of a much bigger problem. Patients using Dilaudid may experience excessive sweating if they fail to take the drug or if only a smaller amount has been taken. This suggests that addiction has developed.
  5. Anxiety refers to the feeling of uneasiness and uncertainty. Addicts of Dilaudid get anxious when use is interrupted. They always feel like something bad is going to happen and need to take a certain amount of the drug to feel assured. Anxiety can lead to acts of desperation.
  6. Flu is an infection of the respiratory system. Its effects are more serious than those of a common cold. Dilaudid has an effect on respiration, which is why one can develop flu. Symptoms of flu include a runny nose, coughing, diarrhea, sore throat, fever and loss of appetite.

If you establish that you have developed an addiction to Dilaudid, you are advised to inform your doctor without hesitation. Unchecked addiction can lead to abuse, which has even more serious consequences. Just let your doctor know so that he or she can make a decision on whether or not to discontinue the use.

Leave a Reply